Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Problems about generic orthotricyclne - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Women's Health
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3397 Questions
User :   I started trinessa (generic orthotricyclne) a week and a half ago. I am now experiencing the feeling of palpitations. I have had to previous SVT episodes but with this feeling my pulse does not increase. Can this be realted to the birth control?
Doctor :   hi
User :   hello
Doctor :   please give me few moments to read what you have typed
Doctor :   palpitations, and increase in pulse rate are seen with women who have previous heart related issues
Doctor :   oral contraceptives are contraindicated in such cases
Doctor :   if the palpitations are occurring often, or if the heart rate is crossing 100bpm then it is a matter of concern
Doctor :   do you have any other associated symptoms?
Doctor :   please provide your age, height, weight, details of past medical illness and treatment if any.
User :   The feeling seems to stop after about 10-15 minutes and then my face feels flush and my hands and feet are cold
User :   I am 31. 5'1 and weigh 127
User :   I am 6 months postpartum with the first SVT occuring during pregnancy
User :   I am a smoker but otherwise very healthy
Doctor :   ok. do you have any other associated symptoms apart from palpitations?
User :   no other remarkable or noticable symptoms
Doctor :   ok. then I would strongly recommend that you have a baseline check with ECG when you have this symptoms again with few hours of occurrence
User :   in the meantime should I stop the birthcontrol and use alternate method
Doctor :   along with discussion with your gynecologist/obstetrician about starting on alternate ones with lower dosage for safe continuation.
Doctor :   yes, that you be wise to do. it will also help to note if these are related to your pill use
Doctor :   if these improve when you stop them, then you will need altternate birth control measures
User :   I have had three episodes in the last four days and have been keeping a journal.
Doctor :   if they continue to remain the same, then you will need further investigations for the SVT
Doctor :   ok.
User :   I have called to schedule an appointment but can't be seen unitl 11/8
Doctor :   you will get withdrawal bleeding when you stop on the pills suddenly, do not be alarmed to see an early period coming on.
User :   should I attempt to be seen earlier or go to a UCC center if these persist?
Doctor :   if the symptoms are severe and you have more than 2 episodes per day or more severe symptoms, associated with chest tightness, pain or discomfort.
Doctor :   then you can visit an UCC or ER
User :   Great thanks so much.
Doctor :   have you followed what I have said?
User :   yes
Doctor :   is there anything else I can help you with?
User :   no that is all
Doctor :   thanks for consulting me. bye for now.
User :   thanks you bye
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor